MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C100-O20 V
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Aneurysm (1708); Death (1802); Failure of Implant (1924); Rupture (2208)
Date of Event 04/15/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient came in emergently with an abdominal aortic aneurysm.It was reported the patient had severe aortic neck angulation and due to the health of the patient, an open repair procedure was not an option.The physician elected to complete an endovascular repair procedure with the understanding of using the afx introducer sheaths and lunderquist wires as tools to straighten the aorta enough to implant the devices.In attempting to straighten the aorta the patient ruptured and became hypotensive.The physician was able to place an occlusive balloon followed by the bifurcated stent and two suprarenal aortic extensions.The physician was not able to successfully cover the aortic neck with the two proximal extensions and determined the angle required the placement of a third suprarenal device.During the implant of the third proximal extension the delivery system dislodged one of the suprarenal extensions out of the proximal end of the bifurcated stent.Due to the severity of the patient anatomy the physician aborted the completion of the initial implant procedure.It was reported the patient expired on (b)(6) 2017.
 
Additional Manufacturer Narrative
The review of manufacturing lot confirmed all devices met specifications prior to release.The device was not returned therefore no evaluation was completed.At the completion of the clinical assessment based on lack of medical information available, clinical was unable to find substantial evidence to support the intraoperative rupture, hypotension, and patient death.Clinical found evidence to reasonably suggest that off label use of neck anatomy contributed to the reported events.Clinical was unable to find evidence to reasonably suggest any additional contributing factor to the reported event due to limited available patient information.These types of events will be monitored and trended as part of the quality system.Correction: patient identifier.Patient code: remove (b)(4).

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key6579992
Report Number2031527-2017-00251
Device Sequence Number953649
Product Code MIH
UDI-Device Identifier00818009014214
UDI-Public(01)00818009014214(17)200131
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2019
Device Model NumberA34-34/C100-O20 V
Device Lot Number1619323-014
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/20/2017
Initial Date Received by Manufacturer 04/19/2017
Supplement Date Received by Manufacturer04/19/2017
Initial Report FDA Received Date05/19/2017
Supplement Report FDA Received Date07/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age81 YR